MAUDE Adverse Event Report: ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RUH
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent breast reconstruction surgery with a 650cc artoura breast tissue expander, and experienced left side expander deflation postoperatively.As a result, the expander was explanted on (b)(6) 2021.
 
Additional Manufacturer Narrative
On november 1, 2021, after secondary review of the file, device problem code "off-label use" was added to field h6 since the tissue expander was implanted for more than 6 months.On november 2, 2021, expander evaluation was completed.Expander evaluation summary: mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the artoura ss, t exp, uhp,650cc tissue expander.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear on the union between shell and patch on the anterior aspect.A microscopic examination was performed and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.In addition, it was noticed that the device remained implanted for more than 6 months.Per mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off-label manner.A second product was received (lot-7634369).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 12, 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
MDR Report Key11825764
Report Number1645337-2021-05249
Device Sequence Number19780461
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberSMXP130RUH
Device Catalogue NumberSMXP130RUH
Device Lot Number9412541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer10/12/2021
11/01/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date10/25/2021
11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR